Alert archive / Ohio / Small Craft Advisories in 2014

Small Craft Advisory 7, NWS Cleveland, OH

April 19, 2014

NWS Cleveland, OH issued this small craft advisory at Apr 19, 2014, 3:48 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2014, 3:48 AM EDT (07:48 UTC)
Expired
Apr 19, 2014, 9:56 AM EDT
In force
6 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

205 
WHUS71 KCLE 190748
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
348 AM EDT SAT APR 19 2014

LEZ142>146-191400-
/O.NEW.KCLE.SC.Y.0007.140419T0748Z-140419T1400Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
348 AM EDT SAT APR 19 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY FOR LAKE ERIE FROM MAUMEE BAY TO WILLOWICK UNTIL 10
AM THIS MORNING.

* WINDS AND WAVES: NORTHEAST WINDS OF 15-25 KNOTS WILL DIMINISH TO
  10 TO 15 KNOTS. WAVES OF 4 TO 6 FEET WILL SUBSIDE TO 1 TO 3 FEET
  BY THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. 

&&

$$
1 follow-up statement
662 
WHUS71 KCLE 191356
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
956 AM EDT SAT APR 19 2014

LEZ142>146-191500-
/O.CAN.KCLE.SC.Y.0007.000000T0000Z-140419T1400Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
956 AM EDT SAT APR 19 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS ARE EXPECTED TO CONTINUE TO DIMINISH ALONG WITH SUBSIDING
WAVES. WAVES WILL SUBSIDE TO 1 TO 3 FEET THIS AFTERNOON.
THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$

LOMBARDY

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Apr 19, 3:43 AM EDT, 5 minutes earlier.

Area forecast discussion, Apr 19, 3:43 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
343 AM EDT SAT APR 19 2014

.SYNOPSIS...
A CANADIAN HIGH PRESSURE SYSTEM WILL MOVE SOUTHEAST ACROSS THE GREAT
LAKES THIS WEEKEND...THEN MOVE OFF THE NEW ENGLAND COAST SUNDAY
NIGHT.  THIS WILL ALLOW A LOW PRESSURE SYSTEM TO MOVE ACROSS THE
LOWER GREAT LAKES MONDAY NIGHT...DRAGGING ANOTHER COLD FRONT
ACROSS THE AREA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TODAY WILL BE MOSTLY SUNNY AND DRY...ALBEIT COOLER THAN YESTERDAY.
THE LARGE CANADIAN HIGH CENTERED SOUTH OF JAMES BAY WILL SLIDE
SLOWLY SOUTHEAST ACROSS THE GREAT LAKES TODAY. AS IT DOES THE THE
CIRRUS SHIELD FROM THE DEEP SOUTH WILL GRADUALLY SHIFT EAST.  WITH
850MB TEMPS OF 2-6C NOT COLD ENOUGH FOR LAKE EFFECT CLOUDS.
HOWEVER...WITH A NORTHEAST FLOW OFF THE LAKE IT WILL CONSIDERABLY
COLDER ALONG THE LAKESHORE THAN FURTHER INLAND.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
THE CANADIAN HIGH PRESSURE SYSTEM WILL BE THE DOMINANT FEATURE
THROUGH MONDAY. THIS WILL PRODUCE DRY WEATHER THROUGH THE PERIOD
WITH A GRADUAL WARMUP AS THE HIGH SHIFTS EAST AND THE FLOW TURN TO
THE SOUTH.  ABOVE NORMAL TEMPS EXPECTED FOR EASTER.  FOR SUNDAY THE
NAM CONTINUES TO BE WARMER THAN THE GFS AND THE ECMWF.  LEANED
TOWARD THE WARMER NAM...BUT CUT TEMPS A DEGREE OR TWO. THE WARMUP
WILL BE SHORT LIVED HOWEVER.   MODELS ARE COMING INTO MUCH BETTER
AGREEMENT ON THE TIMING OF THE NEXT SYSTEM.   MODELS CONTINUE TO
MOVE A LOW PRESSURE SYSTEM ACROSS THE LOWER LAKES MONDAY
NIGHT...DRAGGING ANOTHER COLD FRONT ACROSS THE AREA.  THE GFS IS
SLIGHTLY FASTER THAN THE NAM AND THE ECMWF SO FOR NOW WILL JUST GO
LIKELY POPS ACROSS THE ENTIRE AREA MONDAY NIGHT.  EXPECT SOME
LINGERING SHOWERS IN THE EAST ON TUESDAY.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
ALL OF THE MODELS BRING A TRAILING SHORT WAVE INTO THE LONG WAVE
TROUGH EARLY WEDNESDAY. WITH THE HIGH PRESSURE STILL TO THE WEST
THERE IS A DECENT CHANCE FOR A FEW MORE SHOWERS...MAINLY ACROSS NE
OH/NW PA. TEMPERATURES ARE TRICKY...IF IT WERE TO STAY CLOUDY AND
SHOWERY ALL DAY THEN IT COULD BE CHILLY. CONSIDERED MENTIONING SNOW
SHOWERS IN THE FORECAST SINCE THE 850 MB TEMP IS PROGGED TO DROP TO
-4C BUT THE BOUNDARY LAYER WILL PROBABLY STAY WARM ENOUGH FOR RAIN
SHOWERS.

HIGH PRESSURE WILL BUILD ACROSS THE AREA WEDNESDAY NIGHT BUT
RELATIVELY STRONG WARM ADVECTION WILL BE UNDERWAY ACROSS THE UPPER
MIDWEST. SOME WARM ADVECTION CLOUDS WILL SPREAD ACROSS THE AREA BY
THURSDAY MORNING AND CANNOT RULE OUT A SHOWER ALTHOUGH THE ODDS
WOULD FAVOR A DRY DAY WITH MODERATING TEMPERATURES.

NOT A LOT OF CONFIDENCE ON THE TIMING OF THE NEXT FRONT YET...
PROBABLY SOME TIME ON FRIDAY. THERE COULD BE TWO FRONTS OR A
PREFRONTAL TROUGH. WILL HAVE A CHANCE OF SHOWERS AND WILL KEEP THE
TEMPERATURES MILD ON FRIDAY SINCE IT APPEARS THE COLDER AIR WILL
HANG BACK AND NOT ARRIVE UNTIL FRIDAY NIGHT.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
A FEW PATCHES OF STRATOCUMULUS SCT-BKN030-040 WILL BE AROUND THIS
MORNING AS COLD ADVECTION INCREASES...BUT IT WILL BE SHORT LIVED.
SKIES SHOULD CLEAR OUT BY MID MORNING AS SUBSIDENCE INCREASES AND
HIGH PRESSURE BUILDS IN FROM THE NORTH. THEN THE DAY WILL BE VFR
WITH JUST A FEW HIGH CLOUDS. THE EAST TO NORTHEAST WIND WILL BE A
BIT GUSTY AT TIMES TODAY. VFR CONTINUES TONIGHT.

.OUTLOOK...NON VFR IS POSSIBLE MONDAY NIGHT INTO TUESDAY.

&&

.MARINE...
COLD ADVECTION AND PRESSURE RISES COMBINED WITH THE NORTHEAST WIND
WILL MAKE THE WEST HALF OF THE LAKE CHOPPY TODAY...ESPECIALLY THIS
MORNING. JUST ENOUGH NORTHEAST FETCH AND GRADIENT THIS MORNING THAT
WE WILL NEED A SMALL CRAFT ADVISORY TO START THE DAY. WINDS SHOULD
SLOWLY DIMINISH TODAY AND I AM GUESSING THAT BY 10 AM WE CAN GET THE
WIND AND WAVES JUST UNDER SMALL CRAFT ADVISORY CRITERIA.

HIGH PRESSURE WILL BUILD OVER THE LAKE BY THIS EVENING AND THE WIND
WILL DIMINISH QUICKLY. WINDS WILL VEER MORE FROM THE SOUTHEAST
TONIGHT ITO SUNDAY. THE GRADIENT WILL BE WEAK ENOUGH SUNDAY FOR A
LAKE BREEZE IN MOST AREAS. THE SOUTH GRADIENT WILL BE STRONGER BY
SUNDAY NIGHT INTO MONDAY AHEAD OF THE NEXT COLD FRONT BUT THE WIND
AND WAVES WILL LIKELY NOT PICK UP ON THE LAKE UNTIL AFTER THE COLD
FRONTAL PASSAGE EARLY TUESDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EDT THIS MORNING FOR
     LEZ142>146.

&&

SYNOPSIS...DJB
NEAR TERM...DJB
SHORT TERM...DJB
LONG TERM...KOSARIK
AVIATION...KOSARIK
MARINE...KOSARIK
Hazardous weather outlook, Apr 18, 5:33 AM EDT, 22 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
533 AM EDT FRI APR 18 2014

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-190945-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
533 AM EDT FRI APR 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-190945-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
533 AM EDT FRI APR 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 3:43 PM EDTSmall Craft AdvisoryCLE11 hr

Nearby

Small Craft Advisories in Ohio, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.